Vitamin B12 shots with Cyanocobalamin
I took a 1000 mcg/ml shot of
Cayanocobalmon. It’s been 3 days but I’m scared. Will this cause damage to my nervous system or damage my liver?
Interested in more discussions like this? Go to the Neuropathy Support Group.
@cduncan123, I don't think anyone on Connect is qualified to answer your question. We are not medical professional or doctors. That should be a question for your doctor or care team. Did you receive the Cyanocobalamin 1000 mcg/ml injection at your doctors office?
@cduncan123, @johnbishop Hello, all. I have a couple of immediate reactions and thoughts to this questions.
First, I give myself B12 shots every 2 weeks, Cyanocobalamin 1000 mcg/ml, prescribed by my doctor several years ago after a series of testing for specific symptoms and for specific diagnosis. And, my grandfather died from pernicious anemia, B deficiency. I have iron deficiency, B12 and D3 deficiency, take the shots and Super B Complex/Centrum Silver for Women/D3/magnesium/zinc supplements and a couple more for specific reasons, not because I think they will help.
It was decided to give the shots because I seem to have an absorption problem, so this was to by-pass the stomach/intestines, digestive system thus getting the B12 directly into the bloodstream, on a level time-frame. My blood-work in this area is quite good now, with good red blood count and it's working.
I imagine this could be dangerous if not prescribed specifically by a physician for such a purpose, or for some diagnosis. I certainly don't want to put anything into my body, especially not directly into my bloodstream, without very good reason and oversight. Interestingly, it's not paid for by my insurance even though it's medically necessary for sure. Also, my son has the same issue and takes a special prescribed supplement rather than shots.
As for any liver concerns, for me it never occurs to me to think of that as my body needs the B12, doesn't absorb it properly, therefore, I'm giving it what it needs, including my liver. I'm probably making my sweet liver happy with each shot!
Maybe these comments will help a bit, I hope? Wish I could be so discerning what I put in my mouth sometimes as what meds/supplements I take! Prednisone this last week plus has really done me in!!!!!
Blessings to all…elizabeth
I also take 1000 mcg B12 injections every 21 days, Have taken for over 5 years with no problems.
My reason is lack of absorption after a Roux-en-Y gastric bypass operation. B12 injections is very common after gastric bypass. I have an appointment with endocrinologist once a year for blood test and verify all the vitamin / supplemental I take and renew my prescription.
I agree with @johnbishop, if this is first time you have taken and have a concern. Contact the provider who prescribed the B12 and ask about side effects.